Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Had gastric bypass surgery. Have reactive hypoglycemic episodes. Is there a reason for child to have these episodes?

I am a 27 y/o female who had gastric bypass RNY surgery 3 years ago. Since then, I have had several but sparse reactive hypoglycemic episodes. However, since I had my son 6 weeks ago, I have been having these episodes about every 2-3 days, sometimes more often. Is there a reason for this maybe and could I be affecting my newborn son since I am breastfeeding him?
Asked On : Thu, 7 Jun 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

Hypoglycaemic episodes is a side-effect of the gastric bypass surgery. However this is not going to effect your newborn.

As pregnancy and lactation is a stress on your body you will be having a tendency for frequent hypoglycaemic stresses. You should ensure that you have something to eat every few hours so that you do not have these attacks.

I hope I have answered your query to your satisfaction.

Wishing you all the best.


Rajiv K Khandelwal
Answered: Wed, 12 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor